User Tag List

Likes Likes:  47
Page 2 of 2 FirstFirst 12
Results 11 to 15 of 15

Thread: Hello from Shawny

  1. #11
    Join Date
    Jul 2018
    Posts
    36
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Hello from Shawny

    I've heard Pred described as the devil's tic tacs. I couldn't agree more. They will certainly mess with your emotions, and as Andrew stated, the weight gain is unavoidable (I put on 35 pounds from my weight before being sick). They make me very paranoid, even at the 5mg I am currently taking. However, I can function and live my life so it is just a side effect I've learned to deal with.

  2. Likes Dirty Don, Pete, Alysia liked this post
  3. #12
    Join Date
    Apr 2011
    Location
    Olympia, Washington
    Posts
    6,907
    Post Thanks / Like
    Mentioned
    12 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Hello from Shawny

    A word about prednisone: People's reactions to it seem to vary widely. Some can't tolerate it, period. Others actually enjoy it, as it gives them more energy for various household projects, etc., and they like how it can quickly clear up symptoms.
    I know that pred, as a steroid, is NOT the same as the anabolic steroids athletes use to improve performance. I just searched and found that kind is actually synthetic testosterone! We don't want or need that! Prednisone is a corticosteroid, also synthetic, I believe, and designed to supply extra cortisol beyond what our bodies make, for the purpose of clearing up the inflammation caused by our disease. It is used along with an immunosuppressant, once we have been dx'd. There are other corticosteroids, and one I remember someone using instead of pred was hydrocortisone, not sure if injected or in pills. I'm thinking it was less problematic in some way due to a longer half life. I could be wrong about that, but perhaps worth a search of the archives. It could possibly be an alternative for someone who can't tolerate prednisone. And could be easier to withdraw from?
    That's all I can say without my lack of complete understanding becoming obvious! So do some research if you want.

    Anne

    Sent from my MotoE2(4G-LTE) using Tapatalk
    Anne, dx'ed April 2011

  4. Likes Pete, Alysia liked this post
  5. #13
    Join Date
    Sep 2019
    Posts
    6
    Post Thanks / Like
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Hello from Shawny

    Thanks for the responses. I saw my pulmonologist yesterday and she went over the high resolution CT scan that I had this week. It was great news in that no new nodules and the ones there have gotten smaller. However, my labs are still crazy; she said to wait to go over them with my rheumatologist next week. Trying to enjoy the good news of the CT results, but I know something is definitely wrong. Iím on prednisone right now due to severe respiratory difficulties last Friday. She started me on 40mg and Iím tapering off now. Thankfully Iím not having many side effects on this. Iím not sure what the dose is for WG. Anybody able to give me a general idea?

  6. Likes annekat, Alysia liked this post
  7. #14
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,150
    Post Thanks / Like
    Mentioned
    10 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Hello from Shawny

    @Shawny

    At disease onset, you may get very high doses of pred. I started at 60 mg. I think there are people on here who have been as high as 80.

    Just a word of caution. Don't taper too fast. Your disease symptoms may return, and you may experience pred withdrawal. Neither is fun.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  8. Likes annekat, Masha, Alysia liked this post
  9. #15
    Join Date
    Feb 2013
    Location
    Israel
    Posts
    4,046
    Post Thanks / Like
    Mentioned
    22 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Hello from Shawny

    Welcome to the family, Shawny.

    Sorry about your disease and about your divorce (you wrote about on another thread). I hope you can find a way to reduce the stress and get enough support. We are here for you.

    What are your labs ? You wrote that they are crazy.. ?

    I didn't gain any weight on the pred ever. Not even on 60mg. I was on 60mg for 5 months when wg strated and one of my wg symptoms was loosing weight. I didn't gain it back. Also I suffer from Colitis and have lots of nausea and diarrhea so it might also explain why I didnt gain weight on the pred. Anyway, I think the secret is to eat carefully, fixed 5 small meals a day. No junk food, no sugary drinks - only water, no oily food, no snacks, etc. No food after 18-19:00 in the evening.

    Pred can make us more emotional, even more raging. I had also a nice side effect of the pred: on high doses I cook better. No idea how it works. So whenever I cook something especially good, my older son asks how much pred I am taking
    Alysia
    dx 2008


    Here, in this forum, I have found my sweet eternal love, my beautiful Phil.. :
    https://www.wegeners-granulomatosis.com/forum/threads/4238-pberggren-memorial-thread
    "You are my sunshine", he used to sing to me... "you make me happy, when skies are grey" I still answer him.
    Rest in Peace, my brave Batman and take care of your weggies from heaven, until we meet again.

  10. Likes annekat, Kimberjoy, Masha, mishb liked this post
Page 2 of 2 FirstFirst 12

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •